Alert archive / Illinois / Winter Storm Warnings in 2008

Winter Storm Warning 5, NWS Lincoln, IL

March 4, 200812 counties in Illinois

NWS Lincoln, IL issued this winter storm warning at Mar 4, 2008, 7:32 AM CST for 12 counties in Illinois. It was in force for 8 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 4, 2008, 7:32 AM CST (13:32 UTC)
Expired
Mar 4, 2008, 3:20 PM CST
In force
8 hr
Issued by
NWS Lincoln, IL

Counties Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Moultrie County, IL, Richland County, IL, Shelby County, IL

The radar

The Evansville,IN radar (KVWX), 120 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 9:35 AM CSTSLEET 0.2Mattoon, ILSWOP REPORT
Mar 4, 11:05 AM CSTFREEZING RAIN 0.3Effingham, ILOBSERVER ESTIMATED A TENTH OF AN INCH TO A QUARTER OF AN INCH OF NEW ICE ON TREES AND OTHER SURFACES...STORM TOTAL ICE ACCUMULATIONS ESTIMATED AT A QUARTER OF AN INCH TO A HALF INCH. SECONDARY ROADS ARE SLICK...MAIN ROADS HAVE BEEN TREATED. SWOP REPORT.
Mar 4, 11:15 AM CSTSNOW 2Shelbyville, ILREPORT OF SNOW COUNTY-WIDE
Mar 4, 11:17 AM CSTSLEET 0.5Tuscola, ILREPORT FROM WCIA
Mar 4, 12:37 PM CSTFREEZING RAIN 0Watson, ILPOWER OUTAGES IN WATSON AND EDGEWOOD. POWER LINES AND TREES DOWN DUE TO THE ICE. LOCAL RADIO STATION IN EFFINGHAM DOWN DUE TO POWER OUT. FROM SWOP OBSERVER.
Mar 4, 1:38 PM CSTFREEZING RAIN 0.25Flora, IL1206 PM...POWER LINES AND POWER POLES DOWN IN BIBLE GROOVE AREA. TREES DOWN IN FLORA AREA DUE TO ICE ACCUMULATION. POWER OUTAGE IN FLORA AND XENIA FOR 2+ HOURS FROM 845AM TO 11AM. VEHICLE CRASH AT 415AM WITH NO INJURIES ON THE EASTERN EDGE OF FLORA DUE TO SLIC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KILX 041332
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
732 AM CST TUE MAR 4 2008

...WINTER STORM TO AFFECT PARTS OF CENTRAL...EAST CENTRAL AND
SOUTHEAST ILLINOIS TODAY...

.LOW PRESSURE WILL TRACK TO THE SOUTH OF THE AREA TODAY BRINGING
ANOTHER ROUND OF FREEZING RAIN...SLEET AND HEAVY SNOW TO PARTS OF
CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS. PRESENT
INDICATIONS SUGGEST THE HEAVIEST SNOWS WILL OCCUR IN A NARROW
BAND EXTENDING FROM SHELBYVILLE AND TAYLORVILLE NORTHEAST TO JUST
SOUTH OF CHAMPAIGN. THE PRECIPITATION SHOULD SHIFT EAST OF THE
AREA BY LATER THIS EVENING.

ILZ054>057-061>063-066>068-071-072-041600-
/O.UPG.KILX.WW.Y.0008.000000T0000Z-080305T0300Z/
/O.NEW.KILX.WS.W.0005.080304T1332Z-080305T0300Z/
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-
INCLUDING THE CITIES OF...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA
732 AM CST TUE MAR 4 2008

...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

AREAS OF MODERATE TO LOCALLY HEAVY SLEET AND PATCHY LIGHT FREEZING
RAIN WILL CHANGE OVER TO MODERATE SNOW LATER THIS MORNING. ICE
ACCUMULATIONS OF UP TO 3 TENTHS OF AN INCH WILL BE POSSIBLE IN
LOCALIZED AREAS. SNOWFALL TOTALS WILL RANGE FROM 4 TO 6 INCHES
BY LATE AFTERNOON...WITH SOME ISOLATED HIGHER AMOUNTS POSSIBLE
WHERE THUNDERSNOW OCCURS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

ILZ038-042-043-048>053-041600-
/O.CON.KILX.SN.Y.0001.000000T0000Z-080305T0000Z/
MCLEAN-LOGAN-DE WITT-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR
732 AM CST TUE MAR 4 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW...PRECEDED BY A PERIOD OF SLEET...WILL DEVELOP FROM
SOUTHWEST TO NORTHEAST LATER THIS MORNING AS ANOTHER STORM SYSTEM
TRACKS TO OUR SOUTH. MODERATE SNOW IS EXPECTED OVER MANY
AREAS...WITH A BAND OF 3 TO 5 INCHES POSSIBLE FROM LATE MORNING
INTO THE AFTERNOON. THE HIGHEST LIKELIHOOD FOR THE HEAVIEST SNOW
WILL BE ROUGHLY ALONG A TAYLORVILLE TO DANVILLE CORRIDOR WHERE
ISOLATED 6 INCH ACCUMULATIONS WILL BE POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ILZ044>046-073-041600-
/O.CON.KILX.WW.Y.0008.000000T0000Z-080305T0300Z/
PIATT-CHAMPAIGN-VERMILION-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
LAWRENCEVILLE
732 AM CST TUE MAR 4 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

SNOW...PRECEDED BY A PERIOD OF SLEET...WILL CONTINUE TO EXPAND
NORTHWARD ACROSS THE AREA THIS MORNING. SNOW ACCUMULATIONS
WILL RANGE FROM 2 TO LOCALLY 6 INCHES BY LATE THIS AFTERNOON.
THE LIGHTER SNOWFALL TOTALS WILL BE DUE TO A LONGER PERIOD OF
MIXED PRECIPITATION...ESPECIALLY SOUTH OF INTERSTATE 70.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
SMITH
2 follow-up statements
000 
WWUS43 KILX 041554
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
954 AM CST TUE MAR 4 2008

...WINTER STORM TO AFFECT PARTS OF CENTRAL...EAST CENTRAL AND
SOUTHEAST ILLINOIS TODAY...

.LOW PRESSURE WILL TRACK TO THE SOUTH OF THE AREA TODAY...BRINGING
ANOTHER ROUND OF FREEZING RAIN...SLEET AND SNOW TO PARTS OF
CENTRAL AND SOUTHEAST ILLINOIS. PRESENT INDICATIONS SUGGEST THE
HEAVIEST SNOWS WILL OCCUR IN A NARROW BAND EXTENDING FROM
SHELBYVILLE AND TAYLORVILLE NORTHEAST TO JUST SOUTH OF CHAMPAIGN.
THE PRECIPITATION SHOULD SHIFT EAST OF THE AREA BY LATER THIS
EVENING.

ILZ054>057-061>063-066>068-071-072-042130-
/O.CON.KILX.WS.W.0005.000000T0000Z-080305T0300Z/
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CRAWFORD-CLAY-RICHLAND-
INCLUDING THE CITIES OF...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA
954 AM CST TUE MAR 4 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

A MIXTURE OF FREEZING RAIN...SLEET...AND SNOW WILL CHANGE OVER TO
ALL SNOW BY EARLY AFTERNOON. THE SNOW WILL BECOME HEAVY AT
TIMES...WITH ACCUMULATIONS RANGING FROM 4 TO 6 INCHES BY EARLY
EVENING. ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE...ESPECIALLY
WHERE THUNDERSNOW OCCURS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

ILZ038-042-043-048>053-042130-
/O.CON.KILX.SN.Y.0001.000000T0000Z-080305T0000Z/
MCLEAN-LOGAN-DE WITT-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR
954 AM CST TUE MAR 4 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A MIXTURE OF SNOW AND SLEET WILL CHANGE OVER TO ALL SNOW BY EARLY
AFTERNOON. MODERATE SNOW IS EXPECTED OVER MANY AREAS...WITH TOTAL
ACCUMULATIONS BY EARLY EVENING RANGING FROM 3 TO 5 INCHES. THE
HEAVIEST SNOW WILL LIKELY OCCUR ALONG A TAYLORVILLE TO DANVILLE
LINE...WHERE ISOLATED 6 INCH ACCUMULATIONS WILL BE POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ILZ044>046-073-042130-
/O.CON.KILX.WW.Y.0008.000000T0000Z-080305T0300Z/
PIATT-CHAMPAIGN-VERMILION-LAWRENCE-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE...
LAWRENCEVILLE
954 AM CST TUE MAR 4 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

A MIXTURE OF SNOW AND SLEET WILL CHANGE OVER TO ALL SNOW BY EARLY
AFTERNOON. MODERATE SNOW IS EXPECTED OVER MANY AREAS...WITH TOTAL
ACCUMULATIONS BY EARLY EVENING RANGING FROM 3 TO 5 INCHES. THE
HEAVIEST SNOW WILL LIKELY OCCUR ALONG A TAYLORVILLE TO DANVILLE
LINE...WHERE ISOLATED 6 INCH ACCUMULATIONS WILL BE POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS43 KILX 042120
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
320 PM CST TUE MAR 4 2008

...WINTER STORM WILL MOVE OUT OF CENTRAL AND EASTERN ILLINOIS LATE
THIS AFTERNOON AND EARLY THIS EVENING...

ILZ054>057-061>063-066-067-071-050000-
/O.CAN.KILX.WS.W.0005.000000T0000Z-080305T0300Z/
/O.EXA.KILX.WW.Y.0008.000000T0000Z-080305T0300Z/
MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-
JASPER-CLAY-
INCLUDING THE CITIES OF...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA
320 PM CST TUE MAR 4 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS
EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

A MIXTURE OF SNOW AND SLEET WILL CONTINUE INTO THE EARLY EVENING
HOURS. ADDITIONAL ACCUMULATIONS WILL BE AN INCH OR LESS BEFORE THE
PRECIPITATION ENDS BY 900 PM.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

ILZ068-072-042230-
/O.CAN.KILX.WS.W.0005.000000T0000Z-080305T0300Z/
CRAWFORD-RICHLAND-
320 PM CST TUE MAR 4 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
STORM WARNING. 

A LIGHT WINTRY MIX OF PRECIPITATION WILL CONTINUE FOR A SHORT
WHILE THIS AFTERNOON AND EARLY EVENING...BUT THE THREAT FOR ANY
ADDITIONAL HAZARDOUS WEATHER HAS ENDED.

$$

ILZ073-042230-
/O.CAN.KILX.WW.Y.0008.000000T0000Z-080305T0300Z/
LAWRENCE-
INCLUDING THE CITY OF...LAWRENCEVILLE
320 PM CST TUE MAR 4 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

A LIGHT WINTRY MIX OF PRECIPITATION WILL CONTINUE FOR A SHORT
WHILE THIS AFTERNOON AND EARLY EVENING...BUT THE THREAT FOR ANY
ADDITIONAL HAZARDOUS WEATHER HAS ENDED.

$$

ILZ038-042-043-048>053-050000-
/O.CON.KILX.SN.Y.0001.000000T0000Z-080305T0000Z/
MCLEAN-LOGAN-DE WITT-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...LINCOLN...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR
320 PM CST TUE MAR 4 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL BEGIN TO DECREASE LATE THIS AFTERNOON...WITH ADDITIONAL
ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE THROUGH 6 PM. GUSTY NORTH
WINDS WILL ALSO CAUSE BLOWING SNOW ACROSS OPEN AREAS. A FEW
FLURRIES WILL THEN BE POSSIBLE AFTER 6 PM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ILZ044>046-050000-
/O.CON.KILX.WW.Y.0008.000000T0000Z-080305T0300Z/
PIATT-CHAMPAIGN-VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...URBANA...DANVILLE
320 PM CST TUE MAR 4 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

A MIXTURE OF SNOW AND SLEET WILL CONTINUE THIS AFTERNOON INTO THE
EARLY EVENING HOURS. ANOTHER 1 TO 2 INCHES OF ACCUMULATION WILL BE
POSSIBLE THROUGH 900 PM...WITH PRECIPITATION TAPERING TO FLURRIES
BY MID EVENING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Mar 4, 5:34 AM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 4, 5:34 AM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
534 AM CST TUE MAR 4 2008

.DISCUSSION...
ISSUED 415 AM CST TUE MAR 4 2008

NCEP/HPC FAVORED THE ECMWF AND SHEF MODELS WITH DEALING WITH
STRONG UPPER LEVEL LOW PRESSURE OVER AR THAT LIFTS NE INTO CENTRAL
KY EARLY THIS EVENING. THIS WILL BRING WINTERY PRECIPTATION ACROSS
A LARGE PART OF CENTRAL AND SE IL TODAY ESPECIALLY EAST OF THE IL
RIVER. FORECAST CHALLENGE IS PRECIPITATION CHANCES/TYPE/AMOUNTS
AND WHERE WINTER WEATHER HEADLINES NEEDED. CANCELLED FLOOD WATCH
OVER SE IL AS HEAVY RAIN THREAT HAS ENDED.

SHORT TERM...TODAY THROUGH THURSDAY NIGHT.
10Z/4 AM SURFACE MAP SHOWS 1001 MB LOW PRESSURE OVER CENTRAL TN
WEST OF NASHVILLE LIFTING NE ALONG A FRONTAL BOUNDARY EXTENDING
ACROSS CENTRAL KY TO ALONG THE OH/WV BORDER. 542 DM 500 MB LOW WAS
OVER CENTRAL AR. FREEZING RAIN AND RAIN DIMINISHED IN SE IL DURING
THE NIGHT LEAVING BETWEEN 0.20 AND 0.30 INCHES OF ICE ALONG I-70.
TEMPERATURES STAYED ABOVE FREEZING IN THE MID 30S ALONG THE WABASH
RIVER. THE FREEZING LINE HAS BEEN NEARLY STATIONARY FROM FLORA TO
NEWTON TO TERRE HAUTE. TEMPS DROP OFF INTO THE 20S NW OF MATTOON
WITH LOWER 20S FROM THE IL RIVER NW. SKIES CLEARED FROM THE IL
RIVER VALLEY NW DUE TO 1022 MB HIGH PRESSURE OVER THE UPPER MS
VALLEY ALONG THE MN/WI BORDER AND RIDGING INTO EASTERN KS. BRISK
NNE WINDS 10 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH. RADAR MOSAIC
SHOWS SCATTERED PRECIPITATION DEVELOPING PAST HOUR OR SO ALONG AND
SOUTH OF I-70 AND LIFTING NE.

ECMWF AND SHEF MODELS LIFT SURFACE AND UPPER LEVEL LOW PRESSURE NE
INTO CENTRAL KY BY EARLY EVENING. MOST OF THE QPF IS ALONG AND
EAST OF THE IL RIVER TODAY WITH HEAVIER QPF OF 0.30 TO 0.60 INCHES
EAST OF I-55 WITH AROUND 0.75 INCHES EAST OF ST LOUIS. THERMO FIELDS
SUPPORT A MIX OF PRECIPITATION INCLUDING FREEZING RAIN...SLEET AND
SNOW ALONG AND SE OF A DANVILLE TO SHELYVILLE LINE TODAY WITH AREAS
ALONG THE WABASH RIVER GETTING RAIN TOO WHERE TEMPS IN THE MID
30S. 850 MB TEMPS COOL DURING THE AFTERNOON CHANGING THE MIXED
PRECIPITATION TO SNOW IN EASTERN/SE IL. THUNDERSNOW POSSIBLE FROM
LATE MORNING INTO MID AFTERNOON SW OF DECATUR WHERE FAVORABLE CSI
AND EPV AND FRONTOGENETIC FORCING INTO AREAS EAST OF ST LOUIS.
HEAVIEST SNOW BAND OF 4 TO 6 INCHES FROM CHAMPAIGN SW TO
SHELBYVILLE AND COULD BE LOCALLY HIGHER AMOUNTS FROM TAYLORVILLE
AND SHELBYVILLE SW. SNOW AMOUNTS DROP OFF TO 1 INCH ALONG THE IL
RIVER WITH DRY CONDITIONS IN KNOX AND STARK COUNTIES WHERE SUNNY
SKIES BECOME PARTLY SUNNY AND AIR MASS MUCH DRIER. ISSUED A SNOW
ADVISORY FROM I-55 EAST INCLUDING JACKSONVILLE AREA UNTIL 6 PM.
HAVE A WINTER WX ADVISORY UNTIL 9 PM OVER EASTERN IL DUE TO MIXED
PRECIP WITH LESS THAN A QUARTER INCH OF ICE. BRISK NNE WINDS OF 15
TO 30 MPH TODAY. HAVE LIKELY CHANCES OF SNOW THIS EVENING IN
EASTERN IL THEN DRY OVERNIGHT. HIGHS ONLY IN THE LOWER 30S TODAY
WITH MID 30S NEAR THE WABASH RIVER.

CLIPPER LOW PRESSURE ALONG THE MT/ND BORDER TO MOVE INTO IL/IN WED
EVENING. THIS TO BRING A CHANCE OF LIGHT SNOW WED AFTERNOON FROM
THE IL RIVER NW AND ACROSS MUCH OF AREA WED NIGHT WITH LESS THAN 1
INCH POSSIBLE. ELEVATED HIGHS A FEW DEGREES WED AHEAD OF THIS
CLIPPER WITH SOME SUNSHINE IN THE MORNING ESPECIALLY EASTERN IL.
HIGHS RANGE FROM 35 TO 40F NORTH TO 40 TO 45F SOUTH. TEMPS COOL A
GOOD 5 DEGREES THU BEHIND THE CLIPPER SYSTEM WITH A BROAD UPPER
LEVEL TROF OVER THE MIDWEST. THIS TO KEEP PARTLY TO MOSTLY CLOUDY
SKIES AND JUST SLIGHT CHANCE OF LIGHT PRECIPITATION IN EASTERN IL.

LONG TERM...FRIDAY THROUGH MONDAY.
EXTENDED MODELS LIKE THE GFS AND ECWMF BECOME MORE AGGRESSIVE WITH
DIGGING A SHARPER UPPER LEVEL TROF INTO THE MIDWEST FRI/FRI NIGHT
WITH SURFACE LOW PRESSURE DEEPENING NE FROM THE GULF COAST TO THE
EASTERN OHIO VALLEY BY 12Z/SAT. THIS COULD BRING MORE SNOW TO IL
ESPECIALLY EAST/SE IL AND WILL NEED TO BE WATCHED CLOSELY. THIS IS
FIRST TIME GFS AND ECWMF HAVE SHOWN SOME AGREEMENT OF THIS
SOLUTION AND ADDED CHANCE OF SNOW FRI/FRI NIGHT. HIGH PRESSURE
BUILDS EAST INTO THE MS VALLEY BY SUNSET SAT AND THEN DRIFTS EAST
OF IL SUNDAY. COOLED TEMPS A BIT LATE THIS WEEK. LOOKS LIKE A DRY
WEEKEND RIGHT NOW FOR IL WITH TEMPS WARMING UP A BIT DURING NEXT
WEEK AS UPPER LEVEL TROF RETREATS FURTHER NORTH AND UPPER LEVEL
FLOW BECOMES MORE ZONAL.

HUETTL

&&

.AVIATION...
ISSUED 532 AM CST TUE MAR 4 2008

BAND OF LIGHT TO MODERATE SLEET...FREEZING RAIN AND SNOW WAS
TRACKING NORTHWARD ACRS EAST CENTRAL IL THIS MRNG. AREAS FROM
DECATUR TO CHAMPAIGN WERE MVFR WHILE LOCATIONS TO THE NORTHWEST
HAD VFR CONDITIONS. LOOK FOR A SHARP GRADIENT IN THE CLOUDS AND
PRECIP TODAY AS A WX SYSTEM TRACKS SOUTH OF THE AREA. A BAND
OF MODERATE TO LOCALLY HEAVY SNOW WILL PUSH OUT OF EAST CNTRL
MO AND MOVE FROM A TAYLORVILLE NORTHEAST TO CHAMPAIGN LINE LATER
THIS MRNG INTO THE AFTN HOURS WITH IFR TO LIFR CONDITIONS EXPCTD
IN THE SNOW BAND...WHILE FURTHER NORTH AND EAST...A LOW LVL DRY
NELY FLOW WL CUT BACK ON PRECIP COVERAGE AND LOWER CIGS. PIA
SHOULD HAVE VFR CONDITIONS THRU THE MORNING WITH SOME MVFR CIGS
AND VSBYS IN LIGHT SNOW BY EARLY AFTN...WHILE FURTHER SOUTH AND
EAST OVR THE RMDR OF THE TAF SITES...MVFR TO LOCALLY LIFR CIGS
AND VSBYS WL BE COMMON...ESP IN THE LOCALIZED HEAVIER SNOW BANDS.
MAY EVEN BE SOME ISOLD CONVECTION WORK ITS WAY NWD INTO EAST CNTRL
IL TODAY BUT COVERAGE WILL BE TOO SMALL TO INCLUDE IN ANY ONE TAF
SITE. SFC WNDS WL BE OUT OF THE NE (020-050 DEGREES) AT 15 TO 25
KTS WITH OCCASIONAL GUSTS OF 30 KTS.

THE SYSTEM WL PUSH FAR ENOUGH TO OUR EAST THIS EVENING TO END THE
SNOW THREAT AND BRING VFR CONDITIONS BACK TO THE ENTIRE FCST AREA.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR
ILZ044>046-054>057-061>063-066>068-071>073.

SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ILZ038-042-043-
048>053.

&&
Hazardous weather outlook, Mar 4, 5:59 AM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
559 AM CST TUE MAR 4 2008

ILZ027>031-036-037-040-041-047-051200-
CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
559 AM CST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL APPROACH THE ILLINOIS RIVER VALLEY BY LATER THIS
MORNING. SNOWFALL AMOUNTS OF 1 TO 4 INCHES CAN BE EXPECTED BY THE
TIME THE SYSTEM MOVES OUT TONIGHT. THE LOWEST AMOUNTS WILL BE
ACROSS NORTHWESTERN KNOX COUNTY...WITH THE HIGHEST AMOUNTS EAST OF
THE ILLINOIS RIVER...TOWARDS INTERSTATE 55.

FLOODING WILL CONTINUE ACROSS PORTIONS OF THE ILLINOIS RIVER AND
OTHER AREA STREAMS OVER THE NEXT SEVERAL DAYS. PLEASE REFER TO
THE LATEST RIVER AND FLOOD STATEMENTS FOR DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS
ARE ENCOURAGED TO RELAY ANY SNOWFALL REPORTS TODAY.

ILZ038-042-043-048>053-051200-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-MORGAN-SANGAMON-SCOTT-
559 AM CST TUE MAR 4 2008

...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO CONTINUE TO TRACK NORTHWARD ACROSS THE I-72
CORRIDOR THIS MORNING...POSSIBLY PRECEDED BY A PERIOD OF SLEET.
SNOWFALL ACCUMULATIONS OF OF 3 TO 6 INCHES WITH LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE BY THE TIME THE SYSTEM EXITS TONIGHT.
THE LIGHTER AMOUNTS WILL BE WEST OF INTERSTATE 55...WHILE LOCAL
6 INCHES OR MORE WILL BE CONFINED TO AREAS ROUGHLY ALONG A SHELBYVILLE
TO JUST SOUTHWEST OF CHAMPAIGN LINE. ISOLATED THUNDERSNOW WILL BE
POSSIBLE THIS MORNING INTO THE EARLY AFTERNOON HOURS WHICH WILL
ENHANCE SNOWFALL AMOUNTS IN LOCALIZED AREAS.

PLEASE SEE THE LATEST WINTER WEATHER STATEMENT FOR THE LATEST
DETAILS ON THE SNOW ADVISORY IN EFFECT FOR THIS AREA.

FLOODING WILL CONTINUE ACROSS PORTIONS OF THE ILLINOIS RIVER AND
OTHER AREA STREAMS OVER THE NEXT SEVERAL DAYS. PLEASE REFER TO THE
LATEST RIVER AND FLOOD STATEMENTS FOR DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
COOP AND SWOP OBSERVERS ARE ENCOURAGED TO REPORT PRECIP-TYPE
AND AMOUNTS TODAY.

ILZ044>046-054>057-061-051200-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
559 AM CST TUE MAR 4 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO CONTINUE TO TRACK NORTHWARD ACROSS THE AREA
THIS MORNING...POSSIBLY PRECEDED BY A PERIOD OF SLEET. SNOWFALL
ACCUMULATIONS OF OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS WILL
BE POSSIBLE BY THE TIME THE SYSTEM EXITS TONIGHT. ISOLATED THUNDERSNOW
WILL BE POSSIBLE LATER THIS MORNING INTO THE AFTERNOON HOURS
WHICH WILL ENHANCE SNOWFALL AMOUNTS IN LOCALIZED AREAS.

PLEASE SEE THE LATEST WINTER WEATHER STATEMENT FOR THE LATEST
DETAILS ON THE SNOW ADVISORY IN EFFECT FOR THIS AREA.

RECENT RAINFALL WILL CAUSE AREA RIVERS AND STREAMS TO SWELL ONCE
AGAIN. PLEASE REFER TO THE LATEST RIVER AND FLOOD STATEMENTS FOR
SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...COOP AND SWOP
OBSERVERS ARE ENCOURAGED TO REPORT PRECIP-TYPE AND AMOUNTS TODAY.

ILZ062-063-066>068-071>073-051200-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
559 AM CST TUE MAR 4 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SNOW...SLEET AND FREEZING RAIN WILL CHANGE OVER ALL SNOW BY LATE
MORNING. SNOWFALL AMOUNTS OF 1 TO 4 INCHES CAN BE EXPECTED AS THE
SYSTEM PULLS AWAY THIS EVENING...WITH SOME LOCALLY HIGHER AMOUNTS
POSSIBLE. ICE ACCUMULATIONS OF UP TO A TENTH OF AN INCH WILL
OCCUR AS WELL MAKING FOR SOME DIFFICULT DRIVING CONDITIONS.

RIVER LEVELS WILL CONTINUE TO RISE ALONG THE EMBARRAS...LITTLE
WABASH AND WABASH BASINS OVER THE NEXT SEVERAL DAYS.

PLEASE REFER TO THE LATEST WINTER WEATHER STATEMENT FOR DETAILS
ON THE WINTER STORM WARNING IN EFFECT FOR THE AREA...AND THE
LATEST RIVER AND FLOOD STATEMENTS FOR DETAILS ON THE FLOODING
THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...
COOP AND SWOP OBSERVERS ARE ENCOURAGED TO REPORT PRECIP-TYPE
CHANGES AND AMOUNTS TODAY.

SMITH

In the hours before

Local storm report, Mar 4, 5:37 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
537 AM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     FREEZING RAIN    NEWTON                  38.99N 88.16W
03/04/2008  E0.10 INCH       JASPER             IL   CO-OP OBSERVER

            OBSERVER REPORTED LESS THAN 0.1 OF AN INCH OF ICE IN
            NEWTON

&&

KELLY
Local storm report, Mar 4, 7:04 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
704 AM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 AM     FREEZING RAIN    MARTINSVILLE            39.34N 87.88W
03/04/2008  E0.10 INCH       CLARK              IL   MESONET

            SWOP REPORT. ICE ON FLAT SURFACES...DECKS AND TREES

&&

KELLY
Local storm report, Mar 4, 7:21 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
721 AM CST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FREEZING RAIN    3 SW EFFINGHAM          39.09N 88.59W
03/04/2008  E0.20 INCH       EFFINGHAM          IL   CO-OP OBSERVER

0710 AM     FREEZING RAIN    WATSON                  39.03N 88.57W
03/04/2008  E0.13 INCH       EFFINGHAM          IL   MESONET

            SWOP REPORT...1/8 OF AN INCH OF ICE

&&

KELLY

Nearby

Winter Storm Warnings in Illinois, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.